Ohio, 2004Hail and Damaging Winds in Ohio, June 13, 2004
June 13, 2004 · NWS CLE · 19 events in 17 counties and zones
18 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $146,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 13, 1:42 PM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 13, 1:42 PM EST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
242 PM EDT SUN JUN 13 2004
CORRECTED TO ADD WATCH IN THE WATCH WARNING SECTION.
.DISCUSSION...
CLOUDS GRADUALLY THINNING OUT FROM WEST TO EAST ACROSS THE FORECAST
AREA ALLOWING TEMPERATURES TO SOAR INTO THE LOWER 80S. A LINE OF
SHOWERS OVER NORTHERN INDIANA MOVING EAST NORTHEAST WILL MOVE INTO
NORTHWEST OHIO OVER THE NEXT FEW HOURS WHILE ACTIVITY OVER KENTUCKY
AND SOUTHERN INDIANA TRIES TO MOVE NORTHEAST TOWARD THE AREA AS
WELL. DTX SOUNDING SHOWS A FAIRLY STRONG CAP OVER THE AREA THIS
MORNING AND IS POSSIBLY THE REASON ACTIVITY OVER INDIANA HAS BEEN
SLOW TO DEVELOP.
FORECAST AREA REMAINS UNDER A SLIGHT RISK FOR SEVERE WITH A MODERATE
RISK JUST NORTH OF THE OHIO BORDER IN MICHIGAN. MORNING SOUNDING
FROM DTX INDICATES A VEERING PROFILE ALONG WITH SPEED SHEAR AND WILL
HAVE TO KEEP AN EYE ON STORMS AS THEY MOVE INTO THE AREA.
LATEST RUC INDICATES A -2 LI OVER THE FORECAST AREA THIS AFTERNOON
BUT COULD DROP EVEN FURTHER WITH THE INCREASING TEMPERATURES THROUGH
THE AFTERNOON. DEW POINTS ARE WELL INTO THE UPPER 60S MOST AREAS
WITH SOME LOWER 70S IN THE EXTREME WEST. THUNDERSTORM ACTIVITY IS
STARTING TO PICK UP IN INTENSITY OVER INDIANA AS CAP IS STARTING TO
BREAK. ATMOSPHERE WILL CONTINUE TO DESTABILIZE THROUGH THE
AFTERNOON AND THUNDERSTORMS OVER INDIANA HAVE THE POTENTIAL TO
BECOME SEVERE AS THEY MOVE THROUGH NORTHWEST OHIO.
I DECIDED TO GO WITH LIKELY SHOWERS AND THUNDERSTORMS THIS EVENING
DUE TO THE ACTIVITY HEADED TOWARD THE FORECAST AREA. IT APPEARS
SHOWERS AND THUNDERSTORMS WILL QUIET DOWN LATE THIS EVENING AS
MOISTURE AND PVA MOVE NORTHEAST OF THE AREA. SO I WILL DROP MENTION
OF PRECIPITATION AFTER MIDNIGHT.
TOMORROW WILL BE QUITE UNSTABLE ACROSS THE AREA. GUIDANCE
TEMPERATURES GOING WITH MIDDLE TO UPPER 80S ACROSS THE AREA FOR
HIGHS BUT WILL SHADE BACK A LITTLE BIT TO AT LEAST MIDDLE 80S IN THE
WEST AND LOWER TO MIDDLE 80S EAST.
VIGOROUS VORT MAX WILL MOVE EAST ACROSS THE SOUTHERN GREAT LAKES
WHILE A SURFACE COLD FRONT AFFECTS THE AREA DURING THE EVENING HOURS
MONDAY. WILL TAKE THE CONSERVATIVE APPROACH AND MENTION A CHANCE OF
SHOWERS AND THUNDERSTORMS MONDAY. CONCERN IS TIMING OF THE FRONT AND
UPPER LEVEL SHORTWAVE IF IT DECIDES TO HOLD OFF UNTIL MONDAY EVENING.
AREA IS OUTLOOKED FOR SLIGHT RISK FOR SEVERE THUNDERSTORMS.
ONCE FRONT CLEARS THE AREA MONDAY EVENING...AT LEAST ONE DAY OF DRY
WEATHER IS EXPECTED FOR TUESDAY INTO TUESDAY NIGHT AS SURFACE HIGH
PRESSURE BUILDS INTO THE AREA.
EXPECTING ANOTHER SYSTEM TO RAPIDLY DIVE DOWN INTO THE FORECAST AREA
WEDNESDAY MORNING BRINGING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO THE AREA.
ONCE WEATHER SYSTEM ON WEDNESDAY MOVES EAST OF THE AREA...ANOTHER
AREA OF HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA THURSDAY
FOR MORE DRY WEATHER UNTIL YET ANOTHER SYSTEM MOVES INTO THE AREA
FRIDAY NIGHT AND SATURDAY THEN EXITING SLOWLY BY SUNDAY.
TEMPERATURES IN THE EXTENDED PERIODS WILL BE CLOSE TO GUIDANCE
TEMPERATURES. SEE NO STRONG NEED TO DEVIATE MUCH FROM GUIDANCE AT
THIS POINT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT FOR
LUCAS...WOOD...HANCOCK...SANDUSKY...SENECA...WYANDOT...OTTAWA...
AND CRAWFORD COUNTIES.
PA...NONE.
&&
LOMBARDY
Hazardous weather outlook, Jun 13, 5:33 AM EST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
633 AM EDT SUN JUN 13 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131232-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
633 AM EDT SUN JUN 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
Thunderstorm Wind, Hancock
- When
- June 13, 6:10 PM EST
- Where
- Hancock County, Van Buren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.133, -83.650
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Wood
- When
- June 13, 6:10 PM EST
- Where
- Wood County, North Baltimore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.183, -83.683
Thunderstorm winds downed one tree and one large limb.
Thunderstorm Wind, Seneca
- When
- June 13, 6:40 PM EST
- Where
- Seneca County, Tiffin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.100, -83.167
Thunderstorm winds downed a few large tree limbs.
Hail, Crawford
- When
- June 13, 6:40 PM EST
- Where
- Crawford County, Bucyrus
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.800, -82.983
Quarter size hail was observed.
Thunderstorm Wind, Sandusky
- When
- June 13, 6:43 PM EST
- Where
- Sandusky County, Fremont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.350, -83.117
Thunderstorm winds downed a few trees and large limbs.
Thunderstorm Wind, Wyandot
- When
- June 13, 7:15 PM EST
- Where
- Wyandot County, Upper Sandusky
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.833, -83.283
Thunderstorm winds downed one tree and one large limb.
Thunderstorm Wind, Richland
- When
- June 13, 7:15 PM EST
- Where
- Richland County, Ontario
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.750, -82.633
Thunderstorm winds downed one tree and one large limb north of Ontario.
Thunderstorm Wind, Huron
- When
- June 13, 7:30 PM EST to 7:45 PM EST
- Where
- Huron County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.133, -82.567
Thunderstorm winds downed many trees across the county.
Thunderstorm Wind, Erie
- When
- June 13, 7:50 PM EST
- Where
- Erie County, Vermilion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.417, -82.367
Thunderstorm winds downed five trees west of Vermilion.
Thunderstorm Wind, Ashland
- When
- June 13, 7:50 PM EST
- Where
- Ashland County, Hayesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.767, -82.250
Thunderstorm winds downed two trees.
Thunderstorm Wind, Lorain
- When
- June 13, 8:00 PM EST
- Where
- Lorain County, Elyria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.367, -82.100
Thunderstorm winds downed a few trees.
Thunderstorm Wind, Richland
- When
- June 13, 8:20 PM EST
- Where
- Richland County, Ontario
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.750, -82.633
Thunderstorm winds downed two large trees.
Thunderstorm Wind, Cuyahoga
- When
- June 13, 8:20 PM EST to 8:25 PM EST
- Where
- Cuyahoga County, Berea
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.367, -81.850
Thunderstorm winds downed trees in both Berea and Parma.
Thunderstorm Wind, Medina
- When
- June 13, 8:30 PM EST
- Where
- Medina County, Granger
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.150, -81.733
Thunderstorm winds downed a couple trees in Granger Township.
Thunderstorm Wind, Wayne
- When
- June 13, 9:05 PM EST
- Where
- Wayne County, Doylestown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.967, -81.683
Thunderstorm winds downed two large tree limbs.
Thunderstorm Wind, Morrow
- When
- June 13, 9:30 PM EST
- Where
- Morrow County, Mt Gilead
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -82.833
Thunderstorm winds downed one tree and one large limb.
Thunderstorm Wind, Wayne
- When
- June 13, 10:00 PM EST
- Where
- Wayne County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.833, -81.883
Thunderstorm winds downed a few trees across the county.
Thunderstorm Wind, Knox
- When
- June 13, 10:25 PM EST
- Where
- Knox County, Fredericktown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.483, -82.550
Thunderstorm winds downed a few trees and large limbs in the Fredericktown area.
Thunderstorm Wind, Holmes
- When
- June 13, 10:30 PM EST
- Where
- Holmes County, Killbuck
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.500, -81.983
Thunderstorm winds downed trees in Killbuck and Stillwell.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, June 13 to 14, 2004$1.1 million · 3 events
- Tornadoes and Hail in Michigan, June 13, 2004$172,000 · F1 · 6 events
- Tornado and Flash Flooding in Ohio, June 13, 2004$115,000 · F1 · 11 events
- Tornado and Flooding in Ohio, June 13, 20041 injured · $44,000 · F1 · 21 events
- Hail and Lightning Strikes in Georgia, June 13, 20041 injured · $250,000 · 1 in hail · 4 events
- Flash Flood and Hail in Tennessee, June 13, 2004$138,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Michigan, June 13, 2004$35,000 · F1 · 18 events
- Tornado and Hail in Michigan, June 13, 2004$97,000 · F0 · 4 events
- Damaging Wind in Kentucky, June 13, 2004$100,000 · 65 kt wind · 1 event
- Flood in Nebraska, June 13 to 17, 2004$100,000 · 1 event
- Lightning Strike in Louisiana, June 13, 2004$75,000 · 1 event
- Lightning Strike in Alabama, June 13, 20043 injured · $20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407852, 5408451, 5407853, 5407855, 5408455, 5408450, 5408530, 5407856, 5407857, 5408531, 5408452, 5407854, 5408533, 5408532, 5408453, 5408454, 5408534, 5408456, 5408535.